MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/12 MM R

MEDACTA INTERNATIONAL SA TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/12 MM R
Catalog Number 02.12.0212FR
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17 july 2018; lot 164443: (b)(4) items manufactured and released on 19 october 2016 expiration date: 2021-09-19; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event preliminary investigation of the picture of the explanted insert and its secure fixation screw performed by 18 july 2018 by r&d product manager loosened insert safety screw occurred about 1 year after primary surgery and removed during revision surgery.Tibial insert was found damaged and substituted.The head and the threaded part of the screw looks partially damaged.They have been plastically pressed once, backed out from the baseplate, were interposed between the femoral component and the tibia insert and underwent to the body load.Loosened screw caused also: - some dents and scratches on the articular surface of the tibia insert that was then removed and substituted with a thicker one - some metal debris that can be noted on the articular surface of the tibia insert.Tibia and femoral components have not been explanted, so we can suppose that they have been found in good condition.The most-likely cause for self-unscrewing of the screw after few months from implantation, was insufficient tightening torque.Using a screwdriver provided with a torque limitation (torque limiter screwdriver 3.5 nm) would prevent this event.Torque limiter screwdriver is already available and its use is mandatory.But other unknown factors might also play a role in the event.No further considerations can be done basing on the available information.
 
Event or Problem Description
The screw had backed out and got lodged between the poly and the femoral component 1 year after primary.The surgeon removed the screw and the poly, did an extensive debridement, trialed different size poly and decided to go from a 12 to a 14mm poly.The femur, tibia and patella were all well fixed.The surgery was completed successfully.

Brand Name
TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/12 MM R
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7698440
Report Number3005180920-2018-00515
Device Sequence Number1049854
Product Code JWH
UDI-Device Identifier07630030826184
UDI-Public07630030826184
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/19/2016
Device Catalogue Number02.12.0212FR
Device Lot Number164443
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2018
Initial Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR